Eakin-Nagata-Eisenbud theorem for right \(S\)-Noetherian rings. (English) Zbl 1529.16018

All rings considered in this paper under review are associative with unity and all modules are unitary right modules. The authors consider an \(S\)-version of Eakin-Nagata-Eisenbud theorem for general rings (not necessarily commutative).
Recall that a submodule \(N\) of a right \(R\)-module \(M\) is called \(S\)-finite if \(Ns\subseteq F\subseteq N\) for an element \(s\in S\) and a finitely generated submodule \(F\) of \(M,\) where \(S\) is a multiplicative subset of \(R.\) M is \(S\)-Noetherian if every submodule of \(M\) is \(S\)-finite. A ring \(R\) is called right \(S\)-Noetherian if \(R_{R}\) is \(S\)-Noetherian.
The authors show first that if \(E\) is a ring extension of \(R,\) \(M\) a right \(E \)-module and \(S\) a multiplicative subset of \(R,\) and if \(M\) is \(S\)-Noetherian as a right \(R\)-module then \(M\) is \(S\)-Noetherian as a right \(E\)-module. In particular, if \(R\) is right \(S\)-Noetherian and \(M\) is \(S\)-finite as a right \(R\)-module then \(M\) is \(S\)-Noetherian as a right \(E\)-module.
Next they prove that if \(E\) is an \(S\)-finite normalizing ring extension of \( R,\) where \(S\) is a multiplicative subset of \(R\) (that is there exist \(s\in S\) and \(e_{i}\in E\) such that \(Es\subseteq e_{1}R+\cdots+e_{k}R\subseteq E\) with \( e_{1}=1_{R}=1_{E}\) and \(e_{i}R=Re_{i}\) for all \(i=1,\ldots,k)\) and if \(E\) is a right \(S\)-Noetherian ring and \(M\) is \(S\)-finite as a right \(E\)-module then \( M \) is \(S\)-Noetherian as a right \(R\)-module. In particular if \(E\) is a right \(S \)-Noetherian ring then \(R\) is a right \(S\)-Noetherian ring.
An \(S\)-version of Cohen theorem is also given. Moreover, they show that every right \(S\)-Noetherian domain is a right Ore domain.
Applications to composite polynomial, composite power series and composite skew polynomial rings are given in order to be right \(S\)-Noetherian.


16P99 Chain conditions, growth conditions, and other forms of finiteness for associative rings and algebras
16S20 Centralizing and normalizing extensions
16D25 Ideals in associative algebras
16U20 Ore rings, multiplicative sets, Ore localization
Full Text: DOI


[1] H. Ahmed and H. Sana, \(S\)-Noetherian rings of the forms \(\mathcal{A}[X]\) and \(\mathcal{A}[\![X]\!]\), Comm. Algebra 43 (2015), no. 9, 3848-3856. · Zbl 1329.13014
[2] ____, Modules satisfying the \(S\)-Noetherian property and \(S\)-ACCR, Comm. Algebra 44 (2016), no. 5, 1941-1951. · Zbl 1347.13005
[3] D. D. Anderson, T. Arabaci, Ü. Tekir and S. Koç, On \(S\)-multiplication modules, Comm. Algebra 48 (2020), no. 8, 3398-3407. · Zbl 1452.13003
[4] D. D. Anderson and T. Dumitrescu, \(S\)-Noetherian rings, Comm. Algebra 30 (2002), no. 9, 4407-4416. · Zbl 1060.13007 · doi:10.1081/agb-120013328
[5] J. Baeck, G. Lee and J. W. Lim, \(S\)-Noetherian rings and their extensions, Taiwanese J. Math. 20 (2016), no. 6, 1231-1250. · Zbl 1357.16039
[6] Z. Bilgin, M. L. Reyes and Ü. Tekir, On right \(S\)-Noetherian rings and \(S\)-Noetherian modules, Comm. Algebra 46 (2018), no. 2, 863-869. · Zbl 1410.16026
[7] P. M. Eakin, Jr., The converse to a well known theorem on noetherian rings, Math. Ann. 177 (1968), no. 4, 278-282. · Zbl 0155.07903
[8] D. Eisenbud, Subrings of Artinian and Noetherian Rings, Math. Ann. 185 (1970), no. 3, 247-249. · Zbl 0207.04702
[9] E. Formanek and A. V. Jategaonkar, Subrings of Noetherian rings, Proc. Amer. Math. Soc. 46 (1974), no. 2, 181-186. · Zbl 0267.13009
[10] K. R. Goodearl and R. B. Warfield, Jr., An Introduction to Noncommutative Noetherian Rings, Second edition, London Mathematical Society Student Texts 61, Cambridge University Press, Cambridge, 2004. · Zbl 1101.16001 · doi:10.1017/cbo9780511841699
[11] Y. Haouat, Thèse de doctorat de la Faculté des Sciences de Tunis, 1988.
[12] H. Hosaka and T. Ishikawa, On Eakin-Nagata’s theorem, J. Math. Kyoto Univ. 13 (1973), no. 3, 413-416. · Zbl 0279.16009
[13] I. Kaplansky, Commutative Rings, Revised edition, University of Chicago Press, Chicago, London, 1974. · Zbl 0296.13001
[14] D. K. Kim and J. W. Lim, The Cohen type theorem and the Eakin-Nagata type theorem for \(S\)-Noetherian rings revisited, Rocky Mountain J. Math. 50 (2020), no. 2, 619-630. · Zbl 1440.13016
[15] T. Y. Lam, A First Course in Noncommutative Rings, Graduate Texts in Mathematics 131, Springer-Verlag, New York, 1991. · Zbl 0728.16001 · doi:10.1007/978-1-4684-0406-7
[16] ____, Lectures on Modules and Rings, Graduate Texts in Mathematics 189, Springer-Verlag, New York, 1999. · Zbl 0911.16001
[17] J. W. Lim, A note on \(S\)-Noetherian domains, Kyungpook Math. J. 55 (2015), no. 3, 507-514. · Zbl 1329.13006 · doi:10.5666/kmj.2015.55.3.507
[18] J. W. Lim and D. Y. Oh, \(S\)-Noetherian properties on amalgamated algebras along an ideal, J. Pure Appl. Algebra 218 (2014), no. 6, 1075-1080. · Zbl 1282.13009 · doi:10.1016/j.jpaa.2013.11.003
[19] ____, \(S\)-Noetherian properties of composite ring extensions, Comm. Algebra 43 (2015), no. 7, 2820-2829. · Zbl 1329.13001
[20] M. Lorenz and D. S. Passman, Integrality and normalizing extensions of rings, J. Algebra 61 (1979), no. 2, 289-297. · Zbl 0431.16011
[21] J. C. McConnell and J. C. Robson, Noncommutative Noetherian Rings, Graduate Studies in Mathematics 30, American Mathematical Society, Providence, RI, 2001.
[22] M. Nagata, A type of subrings of a noetherian ring, J. Math. Kyoto Univ. 8 (1968), no. 3, 465-467. · Zbl 0184.06701
[23] M. L. Reyes, A one-sided prime ideal principle for noncommutative rings, J. Algebra Appl. 9 (2010), no. 6, 877-919. · Zbl 1219.16003
[24] L. H. Rowen, Ring Theory I, Pure and Applied Mathematics 127, Academic Press, Boston, MA, 1988. · Zbl 0651.16001
[25] E. S. Sevim, Ü. Tekir and S. Koç, \(S\)-Artinian rings and finitely \(S\)-cogenerated rings, J. Algebra Appl. 19 (2020), no. 3, 2050051, 16 pp. · Zbl 1448.13036
[26] B. Stenström, Rings of Quotients: An introduction to methods of ring theory, Springer Berlin, Heidelberg, 1975. · Zbl 0296.16001
[27] O. Zariski and P. Samuel, Commutative Algebra I, Princeton, New Jersey, 1958. · Zbl 0081.26501
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.